Vol. 44, No. 2, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
A nonlinear elliptic boundary value problem

Stephen Andrew Williams

Vol. 44 (1973), No. 2, 767–774
Abstract

This paper proves that there is a (weak) solution u (not necessarily unique) to the generalized Dirichlet problem (with null boundary data) for the equation Au + pu = h. Here A is a strongly and uniformly elliptic operator of order 2m on a bounded open set Ω Rn. Also A is “normal”: roughly, AA = AA. The functions p and h are bounded and continuous, but are allowed to depend on x(x Ω),u, and the generalized derivatives of u up to order m. The values of p are restricted to lie in a closed disk of the complex plane which contains the negative of no weak eigenvalue of A.

Mathematical Subject Classification 2000
Primary: 35J60
Milestones
Received: 13 September 1971
Published: 1 February 1973
Authors
Stephen Andrew Williams